MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-38
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for investigation.Hence, we could not conclusively determine the root cause of this malfunction.We have received few pictures of the complaint device that was provided to us by the contact person at the hospital.We observed excessive necking of the catheter lumen and the catheter lumen appeared to have separated just above the y-connector.The balloon and the ligatures were properly positioned in the catheter lumen.We did not see any signs of ligature slippage in the provided pictures of the catheter.During the follow-up investigation with the contact person at the hospital, we were informed that the device was used for an embolectomy procedure of a right humerocephalic arteriovenous fistula.Surgeon experienced difficulty deflating the balloon.There was no impact in the patient's health as a result of this incident.Based on the photographic evaluation of the complaint device, it is likely that user used excessive force to remove the clot during the embolectomy procedure resulting in necking of the catheter lumen.As a result, the balloon failed to deflate during the procedure.However, without a hands-on device evaluation, we remain inconclusive about the root cause of the malfunction.As stated in the ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no harm to the patient as the result of this incident.
 
Event or Problem Description
Rupture of the embolectomy catheter during surgery.The inflated balloon that had remained in the patient's artery could be removed anyway.As the integrity of the dms has been removed, closer monitoring of the patient was sufficient.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11276285
Report Number1220948-2021-00005
Device Sequence Number729028
Product Code DXE
UDI-Device Identifier00840663100668
UDI-Public00840663100668
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model Number1651-38
Device Catalogue Number1651-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;